MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 4MM X 12CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 4MM X 12CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036124120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
The coil (subject device) was returned for analysis, and it was discovered that the main coil (subject device) had suture damage, was stretched and broken/fractured during use.Also, the coil delivery wire was kinked/bent.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was seen to be kinked/bent.The main coil was seen to be fractured from the delivery wire.The main coil was found within the microcatheter and could not be released.It is seen to be kinked and the suture damaged.A functional evaluation could not be performed due to damage.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on returned device inspection.The device failed to meet specifications when received for complaint investigation based on the damage noted to the device.It was reported that as the subject coil advanced more further distal within the microcatheter, the physician met significant resistance.As the physician was removing the coil, the coil appeared stretched and would not completely come out of the microcatheter.During analysis, the coil delivery wire was seen to be kinked/bent.The main coil was seen to be fractured from the delivery wire.The main coil was found within the microcatheter and could not be released.It is seen to be kinked and the suture damaged.Based on a review of all available information and the analysis of the returned device it is probable that the subject coil was damaged during manipulation when the resistance was encountered.An assignable cause of procedural factors will be assigned to the reported event 'coil in catheter friction' and the reported/analysed event of 'main coil stretched' as well as the analysed event of 'coil delivery wire kinked/bent', 'main coil broken/fractured during use' and 'main coil suture damaged' as the complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
TARGET XL 360 SOFT 4MM X 12CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23061763
Report Number3008881809-2025-00495
Device Sequence Number9987314
Product Code HCG
UDI-Device Identifier07613327128338
UDI-Public(01)07613327128338(17)250725(10)23796418
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K242243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2025
Device Catalogue NumberM0036124120
Device Lot Number23796418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2025
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).; NEUROFORM ATLAS STENT (STRYKER).
Patient SexUnknown